Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Jackson, MS

January 8, 2008Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jan 8, 2008, 1:33 PM CST for Ashley County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 1:33 PM CST (19:33 UTC)
Expired
Jan 8, 2008, 2:00 PM CST
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 175 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 1:55 PM CSTHAIL 1Fountain Hill, ARQUARTER SIZE HAIL WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 081934
SVRJAN
ARC003-082000-
/O.NEW.KJAN.SV.W.0001.080108T1933Z-080108T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WEST CROSSETT...NORTH CROSSETT...
  HAMBURG...CROSSETT...

* UNTIL 200 PM CST

* AT 133 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF WEST CROSSETT...AND MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOUNTAIN HILL AND 6 MILES NORTH OF OLD MILO BY 145 PM CST...

IN ADDITION...ANOTHER STRONG THUNDERSTROM WAS LOCATED BETWEEN STRONG 
AND CROSSETT. THIS STORM COULD INTENSIFY AND BECOME SEVERE AS 
WELL...AND WOULD AFFECT THE AREAS AROUND CROSSETT AND HAMBURG.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3340 9146 3318 9145 3307 9212 3328 9204
      3331 9199 3335 9199 3336 9197 3342 9196
TIME...MOT...LOC 1933Z 254DEG 64KT 3335 9203

$$
2 follow-up statements
000 
WWUS54 KJAN 081945
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CST TUE JAN 8 2008

ARC003-082000-
/O.CON.KJAN.SV.W.0001.000000T0000Z-080108T2000Z/
ASHLEY AR-
144 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR ASHLEY COUNTY...

AT 144 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF FOUNTAIN HILL...OR ABOUT 14 MILES NORTHWEST OF
HAMBURG...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOUNTAIN HILL BY 150 PM CST...

ANOTHER STRONG THUNDERSTORM WAS MOVING INTO WESTERN ASHLEY COUNTY 
ABOUT 10 MILES WEST OF NORTH CROSSETT. THIS STORM IS LIKELY 
PRODUCING DIME SIZED HAIL AND WIND GUSTS TO 40 MPH...AND COULD 
INTENSIFTY AND BECOME SEVERE. THIS STORM SHOULD AFFECT AREAS AROUND 
NORTH CROSSETT AND HAMBURG BETWEEN 150 PM AND 2 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3340 9146 3318 9145 3307 9212 3328 9204
      3331 9199 3335 9199 3336 9197 3342 9196
TIME...MOT...LOC 1944Z 255DEG 40KT 3337 9194

$$

AEG
000 
WWUS54 KJAN 082001
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST TUE JAN 8 2008

ARC003-082010-
/O.EXP.KJAN.SV.W.0001.000000T0000Z-080108T2000Z/
ASHLEY AR-
200 PM CST TUE JAN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR ASHLEY COUNTY EXPIRED AT 200
PM CST...

THE SEVERE STORM RESPONSIBLE FOR THE WARNING HAS MOVED INTO DREW 
COUNTY.

ANOTHER STRONG THUNDERSTORM WAS OVER WESTERN ASHLEY COUNTY...JUST 
SOUTHWEST OF OLD MILO. WHILE THIS STORM WAS NOT SEVERE AT THIS 
TIME...IT COULD STILL PRODUCE HAIL UP TO THE SIZE OF DIMES AND WIND 
GUSTS TO 40 MPH. IT WILL BE CLOSELY MONITORED FOR ANY SIGNS OF 
INTENSIFICATION.

A TORNADO WATCH IS IN EFFECT FOR ASHLEY COUNTY UNTIL 9 PM CST.

LAT...LON 3340 9146 3318 9145 3307 9212 3328 9204
      3331 9199 3335 9199 3336 9197 3342 9196
TIME...MOT...LOC 2000Z 243DEG 57KT 3329 9190

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:06 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Jan 8, 11:06 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CST TUE JAN 8 2008

.DISCUSSION...
BEEN WATCHING SOME NASTY STORMS ACROSS ARKANSAS THIS MORNING IN
ASSOCIATION WITH A COLD FRONT HEADED OUR WAY. THESE STORMS HAVE BEEN
SHOWING TORNADIC CIRCULATIONS IN AN ENVIRONMENT WHERE COMBINATIONS
OF SHEAR...LIFT AND INSTABILITY ARE MAXIMIZED. EXPECT THIS ZONE TO
DANGEROUS SHEAR...LIFT AND INSTABILITY TO CLIP THE NORTHWEST CORNER
OF THE CWA LATER THIS AFTERNOON AS THE FRONT MOVES CLOSER.
THUS...SEVERE POTENTIAL WILL BE MAXIMIZED FROM AROUND 1 PM THROUGH 5
PM ACROSS DELTA SECTIONS OF SE AR...FAR NW MS AND NORTHEAST LA.
LOW PRESSURE FORMING ALONG THE FRONT WILL PULL NORTH AWAY FROM THE
REGION LATE TODAY WITH THE BULK OF UPPER LEVEL ENERGY PASSING BY TO
THE NORTH. THAT EVOLUTION WILL RESULT IN A DIMINISHING SEVERE
WEATHER RISK AS STORMS PROGRESS SOUTH AND EAST THIS EVENING INTO THE
BULK OF THE ARKLAMISS. HOWEVER...LOW LEVEL JUICE (DEWPOINTS 60 TO 65
DEGREES) WILL BE ENOUGH TO ENSURE AT LEAST SOME STORMS WILL CONTINUE
ALTHOUGH THE MAIN RISKS WILL TRANSLATE INTO DAMAGING WIND GUSTS.
ATMOSPHERIC SUPPORT FOR STRONG CONVECTION WILL SLACKEN FURTHER AS
THE FRONT AND ASSOCIATED PRECIP MOVE INTO THE SOUTHEAST QUADRANT OF
THE AREA MID TO LATE EVENING.

FORECAST HAS BEEN UPDATED TO REFINE THUNDERSTORM RISKS,
PRECIPITATION TIMING, TEMPERATURES, AND DEWPOINTS TODAY AND TONIGHT.
WILL ALSO REFINE THE HWO.

STAY TUNED FOR FURTHER UPDATES. /BB/

&&

.PREVIOUS DISCUSSION...TODAY THROUGH WEDNESDAY...ANOTHER BREEZY
AND WARM DAY IS EXPECTED TODAY BEFORE A COLD FRONT ARRIVES THIS
EVENING AND BRINGS RAIN FOLLOWED BY COOLER TEMPERATURES FOR
WEDNESDAY. RIDGES SURFACE AND ALOFT TO OUR EAST WILL FINALLY SHIFT
EAST AND WEAKEN AS AN UPPER LEVEL TROUGH AND COLD FRONT OVER THE
PLAINS EARLY THIS MORNING MOVES INTO OUR REGION. WAA WILL STRENGTHEN
OVER OUR AREA TODAY AHEAD OF THE APPROACHING SYSTEM. SOME LIGHT
RETURNS WERE ALREADY SHOWING UP ON THE RADAR BUT WERE BEING KEPT AT
BAY DUE TO A RATHER STOUT CAP PER THE 04Z JAN SOUNDING. GUSTY
SOUTHERLY SURFACE WINDS WERE ALREADY CLOSE TO LAKE WIND ADVISORY
CRITERIA IN THE WEST. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE
DELTA REGION FOR THE FOURTH DAY STRAIT AND BE EXPANDED EAST TODAY TO
INCLUDE AREAS NORTH OF A LINE FROM BROOKHAVEN TO MACON. WARM MOIST
GULF AIR CONTINUES TO MOVE OVER OUR CWFA. TEMPERATURES WERE STILL IN
THE LOW TO MID 60S WITH SURFACE DEW POINTS NEAR 60 DEGREES AT MOST
SITES. AFTERNOON HIGHS WILL AGAIN TOP OUT IN THE LOW TO MID 70S BUT
RECORD HIGHS WERE GREATER FOR THIS DATE AND THE ONLY SITE EXPECTED
TO REACH OR EXCEED ITS RECORD IS AT MERIDIAN WHERE THE RECORD IS
75F. THE JAN 04Z TUE SOUNDING SHOWED A PW OF AN INCH BUT WILL
INCREASE TO BETWEEN AN INCH AN A QUARTER TO AN INCH AND A HALF TODAY
AHEAD OF THE FRONT. LATEST SURFACE ANALYSIS SHOWED A LOW OVER NE
MISSOURI WITH A TRAILING COLD FRONT BACK OVER THE SOUTHERN PLAINS.
THIS LOW WILL MOVE OFF TO THE NE AND BRING THE COLD FRONT INTO OUR
SE ARKANSAS COUNTIES THIS AFTERNOON. ALTHOUGH PROGGED LAPSE RATES
STILL DONT LOOK GREAT...ADEQUATE MOISTURE STRONG VERTICAL WIND
SHEAR WILL BE OVER OUR AREA AHEAD OF THE FRONT TO SUPPORT ISOLATED
SEVERE THUNDERSTORMS. THIS AREA WILL BE MAINLY NORTHWEST OF THE
NATCHEZ TRACE FROM THE DELTA REGION DURING THE AFTERNOON PROGRESSING
EWD ALONG HWY 82 CORRIDOR DURING THE EVENING. THE MAIN THREAT
APPEARS TO BE DAMAGING WINDS ALTHOUGH TORNADOES WILL ALSO BE
POSSIBLE. QPF AMOUNTS SHOULD GENERALLY AVERAGE ONE HALF TO ONE INCH
IN THE NORTHWEST PORTIONS AND ONLY ONE QUARTER INCH AMOUNTS
SOUTHEAST PORTIONS.

COOLER AND DRIER AIR BEHIND THE FRONT WILL SPELL MORNING LOWS BACK
IN THE 40S FOR WEDNESDAY MORNING MAINLY NORTHWEST OF THE NATCHEZ
TRACE PARKWAY. HIGHS WEDNESDAY WILL BE TRICKY AS PLENTY OF POST
FRONTAL CLOUD COVER AND VEERING WINDS BRING BACK WAA PATTERN BY
WEDNESDAY NIGHT. THE SURFACE HIGH BEHIND THE FRONT WILL MOVE RAPIDLY
EAST FROM THE MID MISSISSIPPI RIVER VALLEY WEDNESDAY MORNING TO THE
VIRGINIA COAST BY WEDNESDAY EVENING. MODELS ARE IN FAIR AGREEMENT
THAT A FEW SHOWERS WILL DEVELOP BACK OVER THE CWA DURING THE
AFTERNOON AHEAD OF THE NEXT SYSTEM TO ARRIVE THURSDAY. STUCK CLOSE
TO GUIDANCE TEMPS TODAY AND TONIGHT BUT WENT ABOVE FOR HIGHS
WEDNESDAY CLOSER TO ENSEMBLE MEANS. WENT ABOVE GUIDANCE POPS FOR
TODAY AND TONIGHT AS MOST OF THE AREA SHOULD MEASURE. /22/

THE BIG TOPIC OF DISCUSSION FOR THE LONG TERM REMAINS THE STORM
SYSTEM WHICH WILL MOVE THROUGH THE AREA THURSDAY INTO THURSDAY
EVENING. THE AREA WILL SEE SHOWERS BY WEDNESDAY NIGHT AS THE STALLED
BOUNDARY DRIFTS BACK NORTH INTO THE AREA BEFORE THE NEXT SYSTEM
REACHES THE AREA. THE UPPER TROUGH IS EXPECTED TO DEEPEN AS IT MOVES
EAST OF THE ROCKIES AND HEADS EAST TOWARD THE AREA. THE FRONT LOOKS
TO REACH THE CWFA BORDERS LATE MORNING TO EARLY AFTERNOON
THURSDAY...AND THEN LEAVE THE EAST LATE THURSDAY EVENING.  THERE IS
SOMEWHAT DECENT AGREEMENT ON TIMING OF THIS SYSTEM BETWEEN
MODELS...BUT SET UP IS NOT CLEAR AT THIS POINT.  THE GFS HAS MORE
NORTHERN TRACK OF THE SURFACE LOW THAN THE ECMWF.  THE NAM ALSO
SEEMS TO CARRY THIS MORE NORTHERN TRACK. THIS WOULD GIVE THE SURFACE
LOW DEVELOPING OVER THE CENTRAL PLAINS BEFORE HEADING EAST TOWARD
THE AREA.  THE ECMWF DEVELOPS THE SURFACE LOW OVER N TX/S OK AND
TRACKS IT ACROSS N MS...WHICH IS CLOSER TO WHAT ENSEMBLES SHOW.  AM
LEANING TOWARD THE ECMWF AT THIS TIME.  BUT REGARDLESS THERE LOOKS
TO BE A DECENT SHOT AT STRONG TO SEVERE STORMS FOR THE AREA WITH
THIS SYSTEM.

THIS SYSTEM ACTUALLY LOOKS TO HAVE A BETTER SET UP FOR SEVERE
WEATHER THAN THE SYSTEM FOR TODAY.  THERE IS A SOMEWHAT DECENT UPPER
JET TO THE NORTHWEST OF THE CWFA FOR THURSDAY.  SHEAR LOOKS TO BE
PRETTY GOOD OVER THE AREA AS WELL.  THE BIG THING THAT IS DIFFERENT
ABOUT THIS EVENT COMPARED TO PREVIOUS ONES THAT WE HAVE SEEN THIS
SEASON IS THE INSTABILITY.  WITH THE STALLED BOUNDARY WAVERING BACK
NORTH...THE AREA WILL SEE AN INCREASE IN MOISTURE AND TEMPERATURES
OVER AT LEAST THE SOUTHEAST.  THIS WILL BRING DEW POINTS IN THE
LOWER TO MIDDLE 60S INTO THE AREA AND HIGHS THURSDAY OVER THE
SOUTHEAST IN THE LOWER TO MIDDLE 70S. GUI GIVE ML CAPES WHICH AS OF
NOW SEEM HIGHER THAN WHAT WE HAVE SEEN WITH THE PAST SEVERAL
EVENTS.  LAPSE RATES LOOK DECENT AS WELL.  LONG STORY SHORT...IT
LOOKS LIKE A PRETTY DECENT SHOT AT THE SEEING STRONG TO SEVERE
STORMS OVER THE ENTIRE ARKLAMISS REGION.  HOWEVER...THE AREA TO
REALLY WATCH WILL BE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
CORRIDOR WHERE THE BEST INSTABILITY WILL BE LOCATED.  THIS WILL
CONTINUE TO BE MENTIONED IN THE MORNING HAZARDOUS WEATHER OUTLOOK.

HIGH PRESSURE WILL MOVE IN FRIDAY BEHIND THE STORM SYSTEM. THIS WILL
KEEP THE AREA DRY FOR FRIDAY INTO FRIDAY NIGHT WITH TEMPERATURES
NEAR CLIMATOLOGY.  BY SATURDAY WE SEE ANOTHER SHORTWAVE APPROACH THE
AREA.  A SURFACE LOW SHOULD DEVELOP OVER THE NORTHWESTERN GULF AND
MOVE EAST ACROSS THE NORTHERN GULF.  THIS SHOULD BRING SHOWERS TO
THE AREA FOR SATURDAY AND INTO SUNDAY.  HAVE REMAINED RATHER CLOSE
TO GUI POPS FOR THIS TIME PERIOD. FOR THE BEGINNING OF THE WORK WEEK
WE SHOULD SEE SURFACE HIGH PRESSURE BUILD IN OVER THE REGION AND
THIS IS IN SOMEWHAT AGREEMENT BETWEEN THE ECMWF AND GFS.  HAVE WENT
AHEAD AND LOWERED POPS A BIT TO TAKE OUT MENTION OF ANY SHOWERS FOR
THIS TIME PERIOD UNTIL TUESDAY WHEN THE HIGH SHOULD BEGIN TO SHIFT
TO THE EAST.  TEMPERATURES THROUGH THE EXTENDED SHOULD REMAIN NEAR
CLIMATOLOGY WITH A DRIER AND COOLER AIRMASS MOVING INTO THE REGION
BEHIND THE SYSTEM THURSDAY.  HIGHS LOOK TO BE IN THE 40S AND 50S
WITH LOWS AROUND FREEZING...GIVE OR TAKE A FEW DEGREES...FOR THE
WEEKEND THROUGH THE REMAINDER OF THE FORECAST PERIOD. /14/

&&

.AVIATION...MVFR FLIGHT CATS DUE TO CEILINGS WILL BE AROUND THE
REGION THROUGH THE MAJORITY OF THE DAY WITH ISOLATED LIGHT SHOWERS
FALLING THROUGH MIDDAY AND AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT.GUSTY SOUTH WINDS WILL CONTINUE TO OCCUR AT ALL SITES TODAY
AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. SHRA COVERAGE WILL
INCREASE FROM THE WEST THROUGH THE DAY THIS MORNING WITH
THUNDERSTORM COVERAGE INCREASING FROM THE WEST DURING THE LATE
AFTERNOON TO EARLY EVENING HOURS. VFR CONDITIONS WILL SPREAD EAST IN
THE WAKE OF THE COLD FRONT TONIGHT. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  48  63  54 /  54  80  21  57
MERIDIAN      75  49  63  55 /  22  71  21  68
VICKSBURG     75  47  62  49 /  81  58  18  46
HATTIESBURG   75  51  66  58 /  33  62  27  45
NATCHEZ       75  49  63  53 /  73  76  18  47
GREENVILLE    74  43  59  48 /  97  35  13  32
GREENWOOD     72  44  60  50 /  79  55  14  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>044-047>049-053-054-059>061.

LA...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

50
Hazardous weather outlook, Jan 8, 11:27 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CST TUE JAN 8 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091730-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1127 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A STRONG AREA OF LOW PRESSURE PASSING TO OUR NORTH WILL SEND AN
ASSOCIATED COLD FRONT TOWARD THE ARKLAMISS TODAY. MOISTURE...WINDS AND
INSTABILITY WILL INCREASE ACROSS THE AREA AHEAD OF THE SYSTEM...MAKING
CONDITIONS FAVORABLE FOR STORM DEVELOPMENT. AS THE COLD FRONT ENTERS
THE DELTA REGION LATER THIS AFTERNOON AND THE REMAINDER OF THE AREA
TONIGHT...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ALONG AND
NORTH OF THE NATCHEZ TRACE CORRIDOR. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY THREATS BUT TORNADOES CANNOT BE RULED OUT. THE
RISK FOR SEVERE THUNDERSTORMS AND ASSOCIATED TORNADOES WILL BE
HIGHEST FOR AREAS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND NORTHWEST MISSISSIPPI NORTHWEST OF A GRENADA MISSISSIPPI TO
WINNSBORO LOUISIANA LINE.

IN ADDITION...GUSTY SOUTH WINDS WILL EXIST ACROSS THE ARKLAMISS FOR A
GOOD PORTION OF THE DAY TUESDAY. WINDS WILL BE HIGHEST OVER WESTERN
PORTIONS OF THE AREA WHERE A LAKE WIND ADVISORY WILL BE IN EFFECT
FROM MID MORNING THROUGH MID AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ANOTHER STRONG STORM SYSTEM WILL MOVE THROUGH THE ARKLAMISS REGION
THURSDAY. THIS WILL SEND A COLD FRONT THROUGH THE AREA AND PROVIDE
ANOTHER GOOD CHANCE OF STRONG TO SEVERE STORMS. THINGS ARE BEGINNING
TO LINE UP FOR THURSDAY TO POSSIBLY BE MORE ACTIVE THAN TODAY.
STRONG FORCING AND SHEAR ARE EXPECTED ONCE AGAIN. IN ADDITION TO
THAT...THIS SYSTEM LOOKS TO HAVE BETTER INSTABILITY AND SHOULD POSE
A GREATER RISK FOR SEVERE WEATHER. AT THIS TIME STRONG TO SEVERE
THUNDERSTORMS LOOK POSSIBLE OVER THE ENTIRE OUTLOOK AREA...BUT AREAS
ALONG AND SOUTHEAST OF THE NATCHEZ TRACE LOOK TO HAVE A GREATER
CHANCE OF SEEING SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING
FOR AREAS OF THE ARKLAMISS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR.
ACTIVATION MAY BE NEEDED AGAIN THURSDAY...BUT OTHERWISE ACTIVATION
IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Jan 8, 1:04 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST TUE JAN 8 2008

ARZ074-075-082005-
ASHLEY AR-CHICOT AR-
104 PM CST TUE JAN 8 2008

A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND DAMAGING WIND
WAS LOCATED OVER UNION COUNTY...33 MILES WEST OF WEST CROSSETT AT
104 PM CST...MOVING EAST AT 60 MPH.

THIS STORM SHOULD MOVE INTO WESTERN ASHLEY COUNTY BY 130 PM CST.
SHOULD IT MAINTAIN ITS TRACK AND INTENSITY...A SEVERE THUNDERSTORM
WARNING WOULD BE NEEDED.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITIES OF
CROSSETT...DERMOTT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT...
SHOULD MONITOR THIS STORM CLOSELY.

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:16 PM CSTSevere Thunderstorm WarningJANChicot29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.